# SDR CA100809001

- Difficulty date: June 23, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cndair CL2151A10
- Aircraft time: 4,833 hours
- Engine: Pwa CWASP
- Propeller: Hamstd 43E60
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: R2800
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

ACFT DEPARTED FOR NORMAL BOMBING OPERATIONS.  APPROX 1 HR INTO FLIGHT PILOT EXPERIENCED RT ENGINE EXCESSIVE BACK-FIXING/POPPING NOISES WITH RAPID LOSS OF INDICATED BRAKE MEEN AFFECTING PRESSURE.  PILOT THEN ELECTED TO PERFORM AN EMERGENCY ENGINE SHUTDOWN, AND RETURN TO BASE.  UPON INSP, FOUND MASSIVE QUANTITIES OF METAL IN ENGINE REAR OIL SUMP PLUG AND MAIN ENGINE SCREEN.  IT WAS ALSO NOTED THAT UPON INSP OF METAL CONTAMINANTS THAT A CONICAL WASHER WAS FOUND IN REAR OIL SUMP.  ENGINE WAS THEN REMOVED FROM SERVICE.
